MAUDE Adverse Event Report: STRYKER GMBH TWIST DRILL, DIAM.1.9X105MM, WL 41MM, AO-SHAFT; PLATE, FIXATION, BONE

STRYKER GMBH TWIST DRILL, DIAM.1.9X105MM, WL 41MM, AO-SHAFT; PLATE, FIXATION, BONE
Catalog Number 60-19340
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The pharmacist at the hospital reported to the sales rep the following event "during a complex fracture reduction at the distal end of the left radius, the end of a variax drill (diameter 1.9 mm) of our wrist variax box broke.Drill change.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that twist drill, diam.1.9x105mm, wl 41mm, ao-shaft was alleged of issue s-11 (breakage during surgery) could be confirmed, since the returned device matches with the alleged failure mode.Visual inspection of the product was performed, and the drill was found to be broken at the tip.The tip of the drill is twisted significantly with blunt/ dull cutting flutes.Even some parts of the green marking have come off.The presented damages are a result of a user error.The failure occurred due to application of too much forces while drilling.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.

Brand Name
TWIST DRILL, DIAM.1.9X105MM, WL 41MM, AO-SHAFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7691485
Report Number0008031020-2018-00502
Device Sequence Number10989570
Product Code HRS
UDI-Device Identifier07613153068495
UDI-Public07613153068495
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-19340
Device Lot NumberAG06/BB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date12/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;